Global Carleman estimate for stochastic parabolic equations, and its application
ESAIM: Control, Optimisation and Calculus of Variations, Volume 20 (2014) no. 3, p. 823-839
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

This paper is addressed to proving a new Carleman estimate for stochastic parabolic equations. Compared to the existing Carleman estimate in this respect (see [S. Tang and X. Zhang, SIAM J. Control Optim. 48 (2009) 2191-2216.], Thm. 5.2), one extra gradient term involving in that estimate is eliminated. Also, our improved Carleman estimate is established by virtue of the known Carleman estimate for deterministic parabolic equations. As its application, we prove the existence of insensitizing controls for backward stochastic parabolic equations. As usual, this insensitizing control problem can be reduced to a partial controllability problem for a suitable cascade system governed by a backward and a forward stochastic parabolic equation. In order to solve the latter controllability problem, we need to use our improved Carleman estimate to establish a suitable observability inequality for some linear cascade stochastic parabolic system, while the known Carleman estimate for forward stochastic parabolic equations seems not enough to derive the desired inequality.

DOI : https://doi.org/10.1051/cocv/2013085
Classification:  93B05,  93B07
Keywords: Carleman estimate, stochastic parabolic equation, insensitizing control, controllability
@article{COCV_2014__20_3_823_0,
     author = {Liu, Xu},
     title = {Global Carleman estimate for stochastic parabolic equations, and its application},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {20},
     number = {3},
     year = {2014},
     pages = {823-839},
     doi = {10.1051/cocv/2013085},
     zbl = {1292.93032},
     mrnumber = {3264225},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2014__20_3_823_0}
}
Liu, Xu. Global Carleman estimate for stochastic parabolic equations, and its application. ESAIM: Control, Optimisation and Calculus of Variations, Volume 20 (2014) no. 3, pp. 823-839. doi : 10.1051/cocv/2013085. http://www.numdam.org/item/COCV_2014__20_3_823_0/

[1] F. Ammar-Khodja, A. Benabdallah, M. González-Burgos and L. De Teresa, Recent results on the controllability of linear coupled parabolic problems: A survey. Math. Control Relat. Fields 1 (2011) 267-306. | MR 2846087 | Zbl 1235.93041

[2] O. Bodart, M. González-Burgos and R. Pérez-Garcia, A local result on insensitizing controls for a semilinear heat equation with nonlinear boundary Fourier conditions. SIAM J. Control Optim. 43 (2004) 955-969. | MR 2114384 | Zbl 1101.93009

[3] A.-P. Calderón, Uniqueness in the Cauchy problem for partial differential equations. Amer. J. Math. 80 (1958) 16-36. | MR 104925 | Zbl 0080.30302

[4] T. Carleman, Sur un problème d'unicité pur les systèmes d'équations aux dérivées partielles à deux variables indépendantes. Ark. Mat. Astr. Fys. 26 (1939) 1-9. | MR 334 | Zbl 0022.34201

[5] X. Fu, A weighted identity for partial differential operator of second order and its applications. C.R. Math. Acad. Sci. Paris 342 (2006) 579-584. | MR 2217919 | Zbl pre05045951

[6] A.V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations. In vol. 34, Lect. Notes Ser. Seoul National University, Seoul, Korea (1996). | MR 1406566 | Zbl 0862.49004

[7] L. Hörmander, Linear Partial Differential Operators, in vol. 116. Die Grundlehren der mathematischen Wissenschaften. Academic Press, New York (1963). | Zbl 0108.09301

[8] O. Yu. Imanuvilov and J.P. Puel, Global Carleman estimates for weak solutions of elliptic nonhomogeneous Dirichlet problems. Int. Math. Res. Not. 16 (2003) 883-913. | MR 1959940 | Zbl 1146.35340

[9] O. Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations. Publ. Res. Inst. Math. Sci. 39 (2003) 227-274. | MR 1987865 | Zbl 1065.35079

[10] N.V. Krylov, A Wn2-theory of the Dirichlet problem for SPDEs in general smooth domains. Prob. Theory Related Fields 98 (1994) 389-421. | MR 1262972 | Zbl 0794.60062

[11] X. Li and J. Yong, Optimal Control Theory for Infinite-Dimensional Systems. Birkhäuser Boston, Inc., Boston (1995). | MR 1312364 | Zbl 0817.49001

[12] J.-L. Lions, Quelques notions dans l'analyse et le contrôle de systèmes à données incomplètes, Proc. of the XIth Congress on Differential Equations and Applications/First Congress on Appl. Math. Univ. Málaga, Málaga (1990) 43-54. | MR 1096013 | Zbl 0724.35050

[13] J.-L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, vol. 170. Springer-Verlag, New York-Berlin (1971). | MR 271512 | Zbl 0203.09001

[14] X. Liu, Insensitizing controls for a class of quasilinear parabolic equations. J. Differ. Eqs. 253 (2012) 1287-1316. | MR 2927382 | Zbl 1251.35039

[15] X. Liu and X. Zhang, Local controllability of multidimensional quasi-linear parabolic equations. SIAM J. Control Optim. 50 (2012) 2046-2064. | MR 2974729 | Zbl 1252.93026

[16] Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift. J. Funct. Anal. 260 (2011) 832-851. | MR 2737398 | Zbl 1213.60105

[17] Q. Lü, Carleman estimate for stochastic parabolic equations and inverse stochastic parabolic problems. Inverse Problems 28 (2012) 045008. | MR 2903283 | Zbl 1236.35213

[18] Q. Lü and X. Zhang, Carleman estimates for parabolic operators with discontinuous and anisotropic diffusion coefficients, an elementary approach. In preparation.

[19] Q. Lü and X. Zhang, General Pontryagin-type stochastic maximum principle and backward stochastic evolution equations in infinite dimensions, arXiv:1204.3275. | Zbl pre06292879

[20] J. Ma and J. Yong, Adapted solution of a degenerate backward SPDE, with applications. Stochastic Process. Appl. 70 (1997) 59-84. | MR 1472959 | Zbl 0911.60048

[21] E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes. Stochastic 3 (1979) 127-167. | MR 553909 | Zbl 0424.60067

[22] J.-C. Saut and B. Scheurer, Unique continuation for some evolution equations. J. Differ. Eqs. 66 (1987) 118-139. | MR 871574 | Zbl 0631.35044

[23] S. Tang and X. Zhang, Null controllability for forward and backward stochastic parabolic equations. SIAM J. Control Optim. 48 (2009) 2191-2216. | MR 2520325 | Zbl 1203.93027

[24] L. De Teresa, Insensitizing controls for a semilinear heat equation. Commun. Partial Differ. Eqs. 25 (2000) 39-72. | MR 1737542 | Zbl 0942.35028

[25] Y. Yan and F. Sun, Insensitizing controls for a forward stochastic heat equation. J. Math. Anal. Appl. 384 (2011) 138-150. | MR 2822856 | Zbl 1226.60093

[26] X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations. Proc. of the Int. Congress of Math., Vol. IV. Hyderabad, India (2010) 3008-3034. | MR 2828003 | Zbl 1226.93031

[27] X. Zhou, A duality analysis on stochastic partial differential equations. J. Funct. Anal. 103 (1992) 275-293. | MR 1151549 | Zbl 0762.60055

[28] X. Zhou, On the necessary conditions of optimal controls for stochastic partial differential equations. SIAM J. Control Optim. 31 (1993) 1462-1478. | MR 1242211 | Zbl 0795.93104

[29] E. Zuazua, Controllability and Observability of Partial Differential Equations: Some results and open problems. Handbook of Differential Equations: Evol. Differ. Eqs., vol. 3. Elsevier Science (2006) 527-621. | MR 2549374 | Zbl 1193.35234

[30] C. Zuily, Uniqueness and Non-Uniqueness in the Cauchy Problem. Birkhäuser Verlag, Boston-Basel-Stuttgart (1983). | MR 701544 | Zbl 0521.35003